• 3 months ago

    Need help for a friend who is in rough shape.

    Hello everyone.

    I am new to these boards and come seeking advice. I have a close friend who is narcoleptic. He has been so for many years now. Throughout these many years he has tried many different medications, all have worked to some extent or another BUT all have ended up making him sick. Why? This is because he has a rare allergy to an ingredient that is found in a lot of common pill-form medicines. The exact name escapes me at this moment but I think it's something along the lines of Titanium Dioxide. These medications always end up getting him bladder infections.

    Just in the last year he was suggested Xyrem by doctor, and as far as I know, it did help him to control his sleeping and he got better for a short period of time, however ... after a couple of months this medicine ended up getting him horribly depressed (part of the known side effects I am guessing) and he has actually had to go on anti-depressants. Unfortunately, the anti-depressants have had minimal effect in out-weighing the Xyrem. He has been struggling for the better part of the last 6 or 7 months with his narcolepsy, Xyrem and his anti-depressants. Nothing seems to work for him and he cannot seem to break himself from the funk he is currently in. The drugs together seem to be turning him into a zombie. As far as I know, he's already seen a couple of different doctors regarding the situation, but I have no idea how those visits have gone.

    I am fearful for his mental health at this point and am wondering if anyone else has any experience with a situation like this?

    Does anyone know any good specialists in the surrounding Columbus OH area? Any kind of vitamin or diet techniques that might help?

    Any kind of advice, suggestions, or feedback would be helpful. Thanks in advance.

Responses